Texas, 2019

Damaging Wind in Texas, June 3, 2019

June 3, 2019 · NWS SHV · 1 event in 1 county or zone

A mid level shortwave trough shifted east across the Ark-La-Tex during the daytime hours on June 3rd, with strong heating and a moist, unstable air mass contributing to moderate instability and enhanced large scale forcing near this trough for the development of scattered showers and thunderstorms across Southeast Oklahoma and Northeast Texas. One isolated severe thunderstorm developed during…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A mid level shortwave trough shifted east across the Ark-La-Tex during the daytime hours on June 3rd, with strong heating and a moist, unstable air mass contributing to moderate instability and enhanced large scale forcing near this trough for the development of scattered showers and thunderstorms across Southeast Oklahoma and Northeast Texas. One isolated severe thunderstorm developed during the early evening near this trough axis over Northern Harrison County Texas, and shifted east southeast into extreme Western Caddo Parish in Northwest Louisiana, and produced damaging winds which downed a large tree northeast of the Nesbitt community (and just west of the Woodlawn community) before weakening as it crossed the state line into extreme Northwest Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 3, 5:51 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 3, 5:51 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
651 PM CDT Mon Jun 3 2019

.AVIATION...
For the 04/00z TAFs, scattered convection is still ongoing, mainly
north of Interstate 20 across Southeast Oklahoma, Northeast Texas,
and Southwest Arkansas. KTXK, possible KELD, will be the TAF sites
most likely to be affected. Radar loops over the last couple of
hours already show a gradual weakening trend, which should
continue as daytime instability wanes. The convection should end
and/or exit the area completely by midnight local time as a mid-
level shortwave departs to the east. Isolated showers and storms
will once again be possible after 04/18z mainly over Southern
Arkansas, but the rain chances should be lower than today.
Otherwise, VFR conditions should prevail at all terminals outside
of convective impacts.

CN

&&

.PREV DISCUSSION... /issued 402 PM CDT Mon Jun 3 2019/

SHORT TERM.../Tonight through Tuesday Night/

A very wide range of weather conditions observed across the CWA
this afternoon with active convection ongoing across our NW zones
while hot and mostly dry conditions have maintained farther south
and east, generally south of the I-30 corridor. A few storms have
been quite strong to marginally severe across SE Oklahoma and in
the adjacent parts of NE Texas, in response to a mid-level short
wave interacting with an enhanced theta-e axis in the low levels.
This convection is expected to generally weaken with the loss of
heating this evening into the overnight hours with slight to high
chance POPs covering any lingering convection through this evening
with most of the activity dissipating after midnight and overnight
low dropping into the lower to mid 70s.

Weak upper ridge axis will shift across the region through the day
on Tuesday with rain chances expected to be lower as a result.
This will lead to a rather hot and humid day over the region with
high temperatures reaching the upper 80s far north to lower and
mid 90s farther south. Another warm and muggy night will follow
with lows falling into the lower to mid 70s once again.

/19/

LONG TERM.../Wednesday through Sunday Night/

Upper-level trough across the desert southwest will maintain
southwest flow aloft from Wednesday through the end of the work
week. Moisture surging north from a disturbance in the western Gulf
of Mexico will contribute to periods of heavy rainfall across much
of the ArkLaTex through Friday night. Latest QPF storm total values
from Wednesday through Saturday morning will average around two
inches across much of the region. Under mostly cloudy skies
temperatures to range from highs in the lower to mid 80s on
Wednesday and Thursday while approaching the upper 80s by Friday.

Upper level ridge to become better established across the region
during the weekend with drier conditions expected. Afternoon high
temperatures forecast to climb into the lower 90s on Saturday and
Sunday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  93  74  84 /  20  20  20  70
MLU  73  94  74  88 /  10  20  10  60
DEQ  70  89  72  85 /  50  30  20  70
TXK  71  90  73  84 /  40  30  20  70
ELD  70  91  72  87 /  40  30  20  60
TYR  73  89  73  82 /  20  10  30  70
GGG  74  92  73  84 /  20  10  20  70
LFK  73  92  74  84 /  10  10  30  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/15
Hazardous weather outlook, Jun 3, 10:58 AM CST, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1158 AM CDT Mon Jun 3 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1158 AM CDT Mon Jun 3 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms expected today, mainly during
the afternoon and evening hours. Organized severe weather is not
anticipated, but a few isolated severe storms posing a damaging
wind or hail threat cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms will continue to be possible
through Tuesday before becoming more widespread Wednesday through
Friday. In addition to an isolated damaging wind and hail threat,
heavy rainfall amounts could pose a localized flooding threat
during this timeframe.

Scattered activity will resume by the end of the week and into
the weekend. A few isolated strong to severe thunderstorms cannot
be ruled out.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

In the hours before

Special weather statement, Jun 3, 4:00 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
500 PM CDT Mon Jun 3 2019

TXZ112-032245-
Cass TX-
500 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CASS COUNTY UNTIL 545 PM
CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, or 12 miles west of Atlanta, moving northeast at 15 mph.
Another strong thunderstorm was indicated 7 miles southeast of
Linden, moving east at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Atlanta, Linden, Queen City, Bivins, McLeod, Kildare, Bloomburg,
Douglassville and Red Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3288 9429 3303 9447 3326 9439 3319 9405
      3290 9406
TIME...MOT...LOC 2159Z 218DEG 15KT 3307 9437

15
Special weather statement, Jun 3, 4:36 PM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
536 PM CDT Mon Jun 3 2019

TXZ097-112-032315-
Cass TX-Bowie TX-
536 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS AND
SOUTHEASTERN BOWIE COUNTIES UNTIL 615 PM CDT...

At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maud to 6 miles south of Redwater to near
Queen City. Movement was north northeast at 20 mph.

Pea size hail and strong winds between 40 and 50 mph will be
possible with these storms.

Locations impacted include...
Texarkana, Wake Village, Nash, Hooks, Redwater, Maud, Red Lick, Leary
and Domino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3345 9404 3320 9409 3327 9439 3353 9439
TIME...MOT...LOC 2235Z 187DEG 20KT 3330 9433 3327 9427 3318 9420

15
Special weather statement, Jun 3, 4:58 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
558 PM CDT Mon Jun 3 2019

LAZ001-002-032345-
Bossier LA-Caddo LA-
558 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND
NORTHWESTERN BOSSIER PARISHES UNTIL 645 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rodessa, or 16 miles southeast of Atlanta, moving east at 25 mph.

Penny size hail and strong winds of 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Vivian, Plain Dealing, Hosston, Rodessa, Ida, Rocky Mount and
Bolinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3302 9404 3302 9364 3281 9361 3287 9404
TIME...MOT...LOC 2257Z 272DEG 21KT 3296 9395

15
Local storm report, Jun 3, 5:14 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT MON JUN 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TORNADO          5 SW YANTIS             32.88N 95.63W
05/29/2019                   WOOD               TX   STORM CHASER

            A NWS STORM SURVEY AND EYEWITNESSES
            CONFIRMED THAT AN EF0 TORNADO FIRST TOUCHED
            DOWN NEAR THE INTERSECTION OF FM 515 AND FM
            17 WHERE TIN WAS LIFTED AND PEELED BACK FROM
            A TRAILER. THE TORNADO THEN TRAVELED IN A
            EAST NORTHEAST DIRECTION CROSSING OVER THE
            WEST FORK OF THE LAKE AS A WATERSPOUT AND
            THEN CROSSED BACK OVER LAND AS A TORNADO
            NEAR FM 515 WHERE TREES WERE UPROOTED. LARGE
            LIMBS WERE DOWNED ALONG CR 1917 WITH
            ADDITIONAL TREES UPROOTED IN A PASTURE ALONG
            CR 1900 WHERE THE TORNADO LIFTED SOUTH OF
            YANTIS, TEXAS.

&&

13
Special weather statement, Jun 3, 6:01 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
701 PM CDT Mon Jun 3 2019

LAZ002-040045-
Bossier LA-
701 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOSSIER PARISH UNTIL 745
PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm just
southwest of Plain Dealing, or 18 miles southwest of Springhill,
moving east southeast at 20 mph.

Half inch to penny size hail and wind gusts up to 50 mph will be
possible with this storm.

Locations impacted include...
Plain Dealing, Ivan and Rocky Mount.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9345 3281 9378 3293 9378 3292 9347
      3290 9347 3290 9348 3289 9348 3285 9345
      3285 9347 3282 9346 3278 9347 3277 9347
      3276 9345
TIME...MOT...LOC 0000Z 283DEG 16KT 3286 9374

15
Special weather statement, Jun 3, 7:11 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
811 PM CDT Mon Jun 3 2019

TXZ126-138-040200-
Harrison TX-Marion TX-
811 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND
NORTHEASTERN HARRISON COUNTIES UNTIL 900 PM CDT...

At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Woodlawn, or 12 miles north of Marshall, moving
southeast at 15 mph.

Pea size hail and strong winds between near 50 mph will be possible
with this storm.

Locations impacted include...
Marshall, Jefferson, Berea, Karnack, Woodlawn and Uncertain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3266 9451 3282 9444 3271 9405 3254 9428
TIME...MOT...LOC 0110Z 300DEG 14KT 3270 9442

15

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 01:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
June 3, 7:30 PM CST
Where
Harrison County, 3.52 mi WSW of Woodlawn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.658, -94.389

A large tree was blown down across Jewell Gooch Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827975.